rated by 0 users
Not Answered This post has 0 verified answers | 1 Reply | 1 Follower

Not Ranked
1 Posts
Paulthecpa posted on Wed, Apr 20 2011 4:39 PM

I had an allergic reaction and am taking prednisone, a steroid.  One of the side effects is increase glucose levels.  I'm a type 2 diabetic who has been controlling with diet and exercise.  I was told at the hospital that if my glucose readings go above 150 I should take insulin.  Is that a threshold others have heard?  FYI-the prescription is for 8 days gradually decreasing the dosage over that period.

I've modified my diet, eating less carbs, and 2 hours after eating it's been about 140-145.  After several hours is decreases to the 120's.  In the morning it's been normal (less than 100).  I take it at the same time in the morning so I'm assuming the reason for the normal reading in the morning is due to the drug leaving my system by the time I'm ready for the next dose.

I guess my question relates to the threshold of 150.  Have others been told that?




All Replies

Top 10 Contributor
374 Posts
Simi_Papa replied on Wed, Apr 20 2011 10:45 PM

Never hear of that.  There are lots of ways to control diabetes if diet and exercise fail to work, and almost all of those work with medications other than insulin.  If your doctor is telling you that,  you should quickly find a true diabetic specialist, preferably an endocrinologist that specializes in diabetes.  Your numbers say you are in good control of your diabetes.


"May the Force be with you!"

Diagnosed in 1997; Off all meds except Metformin!! Smile

Page 1 of 1 (2 items) | RSS